By Topic

On the gain and beamwidth of directional antennas

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Harrington, R.F. ; Syracuse University, Syracuse, NY., USA

A formula is given for the maximum gain of a class of antennas having fields expressible as a finite number of spherical wave functions. This maximum gain can be achieved for arbitrarily polarized radiation fields, and it can be related to antenna size by requiring the near fields to be small in magnitude. Also, the radiation field is in the form of a polynomial, so that patterns optimum in the Tchebycheff sense can be defined. Formulas for the relationship of beamwidth to sidelobe level are given.

Published in:

Antennas and Propagation, IRE Transactions on  (Volume:6 ,  Issue: 3 )